After 8 months heart is still in A-Fib. Cardiologist gave me 3 options

Posted by cturner01 @cturner01, Dec 18, 2020

Yesterday I had consult with my cardiologist about what to do next . Shocking hasn’t budged my heart. They calling it chronic. He says I have 3 options
1. Do nothing – continue on Eliquis &’Cardezim
2. They can give me a high powered drug (forgot the name & try shocking again) side effects are pretty rough
3. Set up consult with an electrophisiologist for consult about ablation
I’m not sure what I need to do, but I had him set me up with the consult electrophysiologist for 1/6.

Anyone else going through this?

@cturner01

Right now I am taking 400 mg amiodarone getting ready for a cardioversion on Feb 3. My pulse rate is staying good, but the least activity shoots my BP (both numbers) I feel fine. BP was 164/104 after doing regular housework this morning. I’ve never had high bottom numbers. My resting BP is ok. Should I call the Dr.?

Jump to this post

YES !! ASAP !!

REPLY

Do u have a Vagus / vagal nerve issue?
Do u have a hiatal hernia?

Either one can cause A Fib.

Research both online.

REPLY

Yes – I do have a hiatal hernia.

REPLY

I do have a hiatal hetnia,also,. My A,-Fib has been cured by an ablation however . My Cardiologists never mentioned a hiatal hernia as a cause. My A – Fib slowly developed after I had a triple bypass in 2007. Also after menopause it got worse.. I was 53. Now 76.

REPLY
@zoeleela

I have just returned from a second cardioversion, heart normal at moment. This time I went in after being on one of those high powered drugs for a month, amiodarone, 400 mg. Taking this drug should ensure the cardioversion holds—dosage necessarily reduced to 200 mg from now on. NO serious side effects that I couldn’t live with for a little while. Having a second ablation with electrophysiologist this spring when hospitals clear. My first ablation lasted 3 years. Easiest invasive procedure I have ever had. So my experience has been very good. Good luck.

Jump to this post

I’m on last week of 400 mg of Amiodarone then 200. Cardioversion scheduled for the 3rd. Praying this works. Thanks for sharing. Sure hope you continue to do well!

REPLY

After the ablation do you still have to take meds?

REPLY

hi to a fellow a-fibber. I'm 81 – have a-fib for around 4-5 yrs. doesn't bother me with symptoms. but of course with what can happen if not dealt with. one cardiologist treated me w. metoprolol for a long time – then he referred me to another dr in his office. i didn't know what an electrophysiologist was – but the dr was one. he basically shoved a consent form in front of my face. said to have an ablation soon. i stupidly signed. then went home and researched and asked the dr questions which he couldn't or didn't answer to my satisfaction. he was like Salesman Sam. i went to another cardiologist – he tried the shock. 1st time it only held for a few minutes. then he increased the power and did it a 2nd time – held for around 20 min. so he gave me Tikosyn and I went back to my room… dr said he needed to watch for 3 days after the Tikosyn. It didn't hold. So he sent me home w. amiodarone and continued the metoprolol succinate ER. i was already taking Xarelto so I have continued that – 25 mg. day and night. I read up on amiodarone, got scared, quit it. I'm now with a new cardiologist who is great. So far I've had an echocardiogram which showed HF reduced ejection fraction (was done in the hospital when I was there for something else. Then another echocardiogram showed a much greater ejection fraction. My new cardiologist actually LOOKS at results from the hospital. He wants to do another one in his office (it's been a year since the last one.) I told him I was almost pushed into an ablation by a Salesman Sam. New cardiologist smiled. He apparently isn't recommending an ablation for me at this time. This is a long message. Hope it helps that I shared.

REPLY
@sonjafish1945

After the ablation do you still have to take meds?

Jump to this post

@sonjafish1945 Hi and I thought I would mention if you put a @ symbol in front of the person's name it will be directed to them and they will get an email to let them know who you are talking to.
Have a Great Day
Dana

REPLY
@dinkydoo

Get a new Doctor if at all possible! It's stressful enough having to deal with this disease let alone dealing with an arrogant A Hole !!

Jump to this post

Do you have any stents? And do you still have to take meds?

REPLY
@lucky1038

hi to a fellow a-fibber. I'm 81 – have a-fib for around 4-5 yrs. doesn't bother me with symptoms. but of course with what can happen if not dealt with. one cardiologist treated me w. metoprolol for a long time – then he referred me to another dr in his office. i didn't know what an electrophysiologist was – but the dr was one. he basically shoved a consent form in front of my face. said to have an ablation soon. i stupidly signed. then went home and researched and asked the dr questions which he couldn't or didn't answer to my satisfaction. he was like Salesman Sam. i went to another cardiologist – he tried the shock. 1st time it only held for a few minutes. then he increased the power and did it a 2nd time – held for around 20 min. so he gave me Tikosyn and I went back to my room… dr said he needed to watch for 3 days after the Tikosyn. It didn't hold. So he sent me home w. amiodarone and continued the metoprolol succinate ER. i was already taking Xarelto so I have continued that – 25 mg. day and night. I read up on amiodarone, got scared, quit it. I'm now with a new cardiologist who is great. So far I've had an echocardiogram which showed HF reduced ejection fraction (was done in the hospital when I was there for something else. Then another echocardiogram showed a much greater ejection fraction. My new cardiologist actually LOOKS at results from the hospital. He wants to do another one in his office (it's been a year since the last one.) I told him I was almost pushed into an ablation by a Salesman Sam. New cardiologist smiled. He apparently isn't recommending an ablation for me at this time. This is a long message. Hope it helps that I shared.

Jump to this post

I didn’t recognize most of the procedures you described except I’m being “encouraged” to have the ablation and I’m hesitant and cautious. I was on Motropolo, but was having AFib weekly.
Now I’m on Multaq and Verapamil, plus Eloquis and Berlanta. I have a few stents, ergo the last two meds. I’m getting very tired of all these pills that cost about $1000 per month – my copay!

REPLY

I feel the same way about ablation but I have less problems with my heart. Very scary times.

REPLY

Cost of medications is excessivel. The ablation has few and minimal complications. Mayo Clinic.Bleeding or infection at the site where your catheter was inserted.
Damage to your blood vessels where the catheter may have scraped as it traveled to your heart.
Puncture of your heart.
Damage to your heart valves.

These are very unusual when the procedure is done by an experienced high volume cardiologist. Your cardiologist at Mayo can give you his own personal complication rates. (best soource of information) Mayo tracks all their procedures and are very transparent and credible. Ask him/her. his advice. Those meds also have side effects.

REPLY
Please sign in or register to post a reply.
  Request Appointment